Home » Treatment » Medication » Adventures with Psychiatry pt1

Adventures with Psychiatry pt1

Following in Ziya’s lead, I also recently had a psychiatric appointment. I made it the same date as zir appointment, and it was supposed to be for the day after zir appointment. But of course, things happen, and five days later (the 5th), I had an appointment with the same psychiatrist that Ziya had so many problems with the last time.

My appointment thankfully went much smoother, and since I’ve been doing the Burns depression checklist every night for the past three weeks or so, I had a pretty good sense of what my symptoms really are. This made his choice of medication easy: the generic of Wellbutrin (bupropion). This post (and the next few parts) will consequently track how I’m feeling on the medicine as I ramp up to the full dose and beyond.

So far, I’m a little more than halfway through the ramp up period; I have two more days of just one 150mg pill a day, then I progress onto two. And so far, it seems to be helping with my main symptom: the incredibly low energy (as well as the motivational problems that follow from that). Prior to starting it on Wednesday, my typical score on the Burns was in the 17-26 range; basically, the upper end of mild with the occasional break into low moderate. Since I’ve been taking the bupropion, the highest I’ve gone is a 13, and I’ve seen my second 9 in several weeks. So while I may still hit the low end of mild, I’m seeming to stay more towards normal but unhappy.

I feel significantly more energized and capable of actually getting things done. This is a huge improvement.

But I’m also finding myself more susceptible to distractions (for example, people talking near me or Ziya humming a song or thinking aloud). And those distractions are definitely hurting my ability to focus. I’m also finding that, so far, I’ve been becoming more prone to irritability. Little things that didn’t use to bother me are starting to and with an ease I haven’t felt in awhile. It is possible that the latter issue is (at least in part) due to having the energy to actually feel those emotions again. But I’m not sure if the bupropion is the cause of the former, and I’m hesitant to look at the side-effects; I don’t want my brain to get any ideas. I’m hoping that the former will become easier to deal with; I like this new energy far too much to want to try some other random drug.

Maybe things will shift when I start taking the full dose next Tuesday. Part two will probably go up after a few days on that dose.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s